ANOTHER ECSTASY OVERDOSE IN ABBOTSFORD
Date: Friday, January 06 @ 17:04:08 PST
Topic: Crystal Meth Users


Woman Battles for Her Life

A 24-year-old Abbotsford woman is battling for her life after ingesting ecstasy with three friends on New Year's Eve. Abbotsford Police Const. Ian MacDonald said the woman, whose name has not been released, was at a home in the 33700 block of George Ferguson Way when she became unconscious and unresponsive.

She was treated on scene at about 6 a.m. on New Year's Day by BC Ambulance and Abbotsford Fire Rescue personnel before being transported to hospital. MacDonald said the women, ages 23 to 31, took "numerous" blue ecstasy pills throughout the evening, starting at the residence. They then went out for the night and returned to the home, ingesting the last pills at about 4 a.m. The friends indicated that the victim consumed more pills than they did, MacDonald said.

This is the second ecstasy overdose in Abbotsford in less than two weeks. Cheryl McCormack, 17, died Dec. 22 after having taken ecstasy with three other friends at a sleep-over on Dec. 19. McCormack's friends indicated that the girls had been taking the drug, which can suppress appetite, to aid in weight loss.

In the latest case, the women were using ecstasy solely as a recreational drug, MacDonald said. He said police want the public to be aware of the risks of using illicit drugs.

"My concern is that, for whatever reason, it ( ecstasy ) is in vogue right now .. Either this is gaining popularity in our city or people who are supplying it are marketing it more ... or doing something to ensure it's getting out there more." Police are trying to track down the source of the drug in the two overdoses.

Ecstasy, usually taken in pill form, is referred to as the "love drug" because of the euphoric and relaxed feelings it produces. However, because ecstasy is man-made, its contents and quality can vary, according to Health Canada. It is sold as a tablet, capsule or powder. The tablets are often stamped with a logo and are sold in different colours.

It is similar to stimulant drugs such as cocaine or methamphetamine and can contain traces of other substances such as LSD, PCP or meth, as well as soaps and detergents, the agency says. The drug causes an increase in body temperature, blood pressure and heart rate, which can lead to kidney or heart failure, strokes and seizures, according to Health Canada.





This article comes from CrystalMeth BC.CA --- Meth Information Website
http://crystalmethbc.com

The URL for this story is:
http://crystalmethbc.com/modules.php?name=News&file=article&sid=408